Alert archive / Oklahoma / Flash Flood Warnings in 2015
Flash Flood Warning 138, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Dec 29, 2015, 5:53 PM CST for Mayes County, Oklahoma. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 29, 2015, 5:53 PM CST (23:53 UTC)
- Expired
- Dec 30, 2015, 5:45 PM CST
- In force
- 24 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Unknown
County Mayes County, OK
The radar
The Tulsa radar (KINX), 30 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
900
WGUS54 KTSA 292353
FFWTSA
OKC097-302345-
/O.NEW.KTSA.FF.W.0138.151229T2353Z-151230T2345Z/
/00000.U.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
553 PM CST TUE DEC 29 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
A DAM FLOODGATE RELEASE IN...
SOUTH CENTRAL MAYES COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL 545 PM CST WEDNESDAY
* AT 545 PM CST...DAM OPERATORS REPORTED THE FLOODGATES ON THE KERR
DAM WERE GOING TO EXPERIENCE ADDITIONAL RISES WHICH WILL INCREASE
RELEASES CAUSING ADDITIONAL WATER RISES DOWNSTREAM ON THE GRAND
NEOSHO RIVER. THIS WILL AFFECT ROADS AND RESIDENCES NEAR THE RIVER
EAST OF CHOUTEAU...DOWN TO THE HEADWATER OF FORT GIBSON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
&&
LAT...LON 3621 9516 3608 9522 3608 9530 3616 9535
3629 9521
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Dec 29, 5:10 PM CST, 43 minutes earlier.
Area forecast discussion, Dec 29, 5:10 PM CST, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 510 PM CST TUE DEC 29 2015 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. For the 0z TAFs, MVFR/IFR ceilings will prevail at all sites over the next several hours. Ceilings are expected to slowly lift overnight, with VFR conditions returning to the prevailing group at all sites. && .PREV DISCUSSION... /ISSUED 311 PM CST TUE DEC 29 2015/ DISCUSSION... Minor wave..within long wave Rockies trough arcing rapidly southwest to northeast across northeast OK overnight. Wave just brushes NW portion forecast area with snow flurries... or at most a dusting of snow near the Kansas border. Rockies trough splits...with bulk of energy headed toward Great Lakes Wed/Thu..while remaining energy cuts off over NV under northwest ridge. This split flow keeps our forecast area dry through the New Years Holiday weekend..into early next week. Temps below normal Wednesday Thursday and New Years Day before warming to normal... then above normal over holiday weekend. GW && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && AVIATION...06
Hazardous weather outlook, Dec 29, 4:59 PM CST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 459 PM CST TUE DEC 29 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301115- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 459 PM CST TUE DEC 29 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. WINTER WEATHER. SNOW ACCUMULATION. RISK...LIMITED. AREA...NORTH OF INTERSTATE 44. ONSET...PRIMARILY AFTER MIDNIGHT. DISCUSSION... AN AREA OF LIGHT SNOW WILL TRACK ACROSS NORTHEAST OKLAHOMA LATE TONIGHT. SNOWFALL IS EXPECTED TO REMAIN LIGHT...WITH ANY ACCUMULATION BEING ONE QUARTER INCH OR LESS WITH THE HEAVIEST AMOUNTS NEARER THE OKLAHOMA KANSAS BORDER. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY THROUGH MONDAY...NO HAZARDS. EXTENDED DISCUSSION... DRY WEATHER WITH TEMPERATURES NEAR SEASONAL NORMALS IS EXPECTED WEDNESDAY THROUGH NEXT WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Dec 29, 12:10 PM CST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1210 PM CST TUE DEC 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM FLASH FLOOD 3 SSE STRICKLER 35.79N 94.29W
12/28/2015 WASHINGTON AR DEPT OF HIGHWAYS
SECTION OF STATE HIGHWAY 220 CLOSED DUE TO ROCK SLIDE.
&&
CASLocal storm report, Dec 29, 12:41 PM CST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1241 PM CST TUE DEC 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM FLOOD TONTITOWN 36.18N 94.23W
12/29/2015 WASHINGTON AR PUBLIC
JABELLOW ROAD CLOSED NEAR BRUSH CREEK.
1225 PM FLOOD JOHNSON 36.13N 94.17W
12/29/2015 WASHINGTON AR DEPT OF HIGHWAYS
BALL STREET CLOSED.
1225 PM FLOOD ARKOMA 35.35N 94.44W
12/29/2015 LE FLORE OK DEPT OF HIGHWAYS
STATE HIGHWAY 9A CLOSED FROM ARKOMA TO US270 JUNCTION.
1225 PM FLOOD LANGLEY 36.46N 95.05W
12/29/2015 MAYES OK DEPT OF HIGHWAYS
STATE HIGHWAY 82 CLOSED BETWEEN LANGLEY AND SPAVINAW.
1225 PM FLOOD WARNER 35.49N 95.31W
12/29/2015 MUSKOGEE OK DEPT OF HIGHWAYS
US HIGHWAY 64 CLOSED FROM 3 MILES EAST OF WARNER TO SH100
JUNCTION NEAR WEBBERS FALLS.
1225 PM FLOOD WEBBERS FALLS 35.51N 95.13W
12/29/2015 MUSKOGEE OK DEPT OF HIGHWAYS
PARTIAL INTERCHANGE WITH MUSKOGEE TURNPIKE AT US HIGHWAY
64 UNDER WATER.
1225 PM FLOOD MIAMI 36.87N 94.88W
12/29/2015 OTTAWA OK DEPT OF HIGHWAYS
STATE HIGHWAY 125 BETWEEN E110 ROAD AND 16TH PLACE
SOUTHWEST IS CLOSED.
1225 PM FLOOD MIAMI 36.87N 94.88W
12/29/2015 OTTAWA OK DEPT OF HIGHWAYS
STATE HIGHWAY 10/US HIGHWAY 59 CLOSED SOUTH OF MIAMI.
1225 PM FLOOD MIAMI 36.87N 94.88W
12/29/2015 OTTAWA OK DEPT OF HIGHWAYS
STATE HIGHWAY 10 CLOSED BETWEEN ELM ST. AND L ST.
1225 PM FLOOD STANLEY 34.54N 95.47W
12/29/2015 PUSHMATAHA OK DEPT OF HIGHWAYS
STATE HIGHWAY 2 NEAR STANLEY REDUCED TO ONE LANE.
FLAGGERS REDIRECTING TRAFFIC.
1225 PM FLOOD MOFFETT 35.39N 94.45W
12/29/2015 SEQUOYAH OK DEPT OF HIGHWAYS
STATE HIGHWAY 64D CLOSED FROM MOFFETT TO I-40.
&&
CASLocal storm report, Dec 29, 12:42 PM CST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1242 PM CST TUE DEC 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM SNOW 3 E SAPULPA 36.00N 96.06W
12/28/2015 M1.5 INCH CREEK OK NWS EMPLOYEE
1.5 INCHES OF SNOW AND SLEET.
&&
CASThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 6:02 PM CST | Flash Flood Warning | TSA | Mayes | 24 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.